Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 206, NWS Jacksonville, FL

August 13, 2004Flagler County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 13, 2004, 7:52 PM EDT for Flagler County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 13, 2004, 7:52 PM EDT (23:52 UTC)
Expired
Aug 13, 2004, 8:30 PM EDT
In force
38 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 1:45 PM EDTTornado WatchSPC12 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2004-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1037 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2004-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1037 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:05 PM EDT, 5 hours 47 minutes earlier.

Area forecast discussion, Aug 13, 2:05 PM EDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
205 PM EDT FRI AUG 13 2004

...HURRICANE CHARLEY TO IMPACT THE AREA TONIGHT...

.SHORT TERM...HURRICANE CHARLEY DOMINATES THE PICTURE WELL INTO
SATURDAY AND THE HURRICANE LOCAL STATEMENTS CONTAIN A WEALTH OF
INFORMATION.  ONLY A FEW CHANGES WILL BE MADE TO TEMPS AND POPS
THROUGH MONDAY. RECENT ANALYSIS SHOWS A COLD FRONT IS SITUATED NEAR
THE WESTERN BOUNDARY OF THE CWA. THE BAND OF CONVECTION OVER THE
REGION IS WITHIN A SHEAR ZONE AHEAD OF THE FRONT. THE MEAN POSITION
OF MID/UPPER TROUGH REMAINS TO WEST OF AREA THROUGH THE WEEKEND AND
THE ASSOCIATED SURFACE FRONT STALLS OVER THE CWA. THIS WILL ENHANCE
CONVECTION FOR THE REST OF THE PERIOD AFTER CHARLEY EXITS.

.LONG TERM...BERMUDA HIGH RIDGE BUILDS OVER CWA BY MID WEEK AND FLOW
BECOMES SOUTHEAST. BASICALLY NO CHANGES WERE MADE TO PREVIOUS FCST.
DIURNAL CONVECTION RETURNS AND WILL BE ENHANCED BY LEFTOVER FRONTAL
BOUNDARY.
&&

.MARINE...WILL BE UPDATING CWF SHORTLY AS FORECAST TRACK HAS CHANGED
SLIGHTLY TOWARD THE RIGHT AND ADDITION OF HURRICANE WARNING...AND WILL BE
SHOWING AN EXTENDED PERIOD OF ONSHORE WINDS.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 70 82 68 88 / 70 60 10 30
SSI 75 84 73 86 / 90 70 20 40
JAX 76 85 71 86 / 90 60 20 40
SGJ 76 85 72 85 / 90 60 30 40
GNV 74 86 69 87 / 90 50 30 40
OCF 74 86 70 87 / 90 50 30 40
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HURRICANE WARNING FERNANDINA BCH TO FLAGLER BCH OUT 60NM
     INCLUDING NASSAU...DUVAL...ST JOHNS...FLAGLER COUNTIES.
     INLAND HURRICANE WIND WARNING ALACHUA...MARION...GILCHRIST...
     PUTNAM AND BRADFORD COUNTIES.
     INLAND TROPICAL STORM WIND WARNING COLUMBIA...BAKER AND UNION
     COUNTIES.
     FLOOD WATCH ENTIRE AREA THROUGH 6 PM SATURDAY.
GA...HURRICANE WARNING ALTAMAHA SOUND TO FERNANDINA BCH OUT 60NM
     INCLUDING CAMDEN AND GLYNN COUNTIES.
     INLAND TROPICAL STORM WIND WARNING FOR CAMDEN...GLYNN...
     BRANTLEY...CHARLTON...PIERCE...WARE AND WAYNE COUNTIES.
     FLOOD WATCH ENTIRE AREA THROUGH 6 PM SATURDAY.
&&

TRABERT/HESS
Hazardous weather outlook, Aug 13, 3:13 PM EDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
313 PM EDT FRI AUG 13 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-132200-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
313 PM EDT FRI AUG 13 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
...AN INLAND HURRICANE WIND WARNING IS IN EFFECT FOR ALACHUA...
BRADFORD...CLAY...MARION...PUTNAM COUNTIES...
...A HURRICANE WARNING IS NOW IN EFFECT FOR THE FLORIDA AND GEORGIA
EAST COAST...INCLUDING CAMDEN...DUVAL...FLAGLER...GLYNN...NASSAU AND
ST JOHNS COUNTIES...
...A TORNADO WATCH IS IN EFFECT FOR MARION...ALACHUA...PUTNAM...ST
JOHNS AND FLAGLER COUNTIES UNTIL 2 AM SATURDAY MORNING...
...AN INLAND TROPICAL STORM WIND WARNING IS IN EFFECT FOR THE
FOLLOWING COUNTIES OF NORTH FLORIDA...BAKER...COLUMBIA...GILCHRIST...
UNION AND ALSO FOR THE FOLLOWING COUNTIES OF SOUTHEAST GEORGIA...
BRANTLEY...INLAND CAMDEN...CHARLTON...INLAND GLYNN...PIERCE...AND
WARE...
...A FLOOD WATCH IS IN EFFECT FOR ENTIRE AREA THROUGH SATURDAY...
...HIGH RISK OF RIP CURRENTS...

PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT...FLOOD WATCH
AND SURF ZONE PRODUCTS ISSUED BY NATIONAL WEATHER SERVICE OFFICE IN
JACKSONVILLE CONCERNING HURRICANE CHARLEY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
...HURRICANE WARNING EARLY SATURDAY ALTAMAHA SOUND TO FLAGLER
BEACH OUT 60NM AS WELL AS GLYNN...CAMDEN...NASSAU...DUVAL...ST JOHNS
AND FLAGLER COUNTIES...
...INLAND HURRICANE WIND WARNING EARLY SATURDAY ALACHUA...
BRADFORD...CLAY...MARION...PUTNAM COUNTIES...
...INLAND TROPICAL STORM WIND WATCH EARLY SATURDAY FOR THE
FOLLOWING COUNTIES OF NORTH FLORIDA...BAKER...COLUMBIA...GILCHRIST...
UNION AND ALSO FOR THE FOLLOWING COUNTIES OF SOUTHEAST GEORGIA...
BRANTLEY...INLAND CAMDEN...CHARLTON...INLAND GLYNN...PIERCE...AND
WARE...
...FLOOD WATCH ENTIRE AREA THROUGH 6 PM SATURDAY...
...HIGH RISK OF RIP CURRENTS SATURDAY...

PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT...FLOOD WATCH
AND SURF ZONE PRODUCTS ISSUED BY NATIONAL WEATHER SERVICE OFFICE IN
JACKSONVILLE CONCERNING HURRICANE CHARLEY. CONDITIONS ARE EXPECTED TO
IMPROVE FROM THE SOUTH BEGINNING SATURDAY MORNING AS HURRICANE
CHARLEY MOVES NORTH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF
SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE AND LOCAL
COUNTY EMERGENCY MANAGEMENT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ECZ/MKT

In the hours before

Special weather statement, Aug 13, 5:04 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
504 PM EDT FRI AUG 13 2004

FLZ038-132130-
FLAGLER FL-
504 PM EDT FRI AUG 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR
STRONG THUNDERSTORM WINDS VALID UNTIL 530 PM EDT...

AT 504 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF FLAGLER BEACH...
MOVING NORTH AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND FLAGLER BEACH THROUGH 530 PM EDT. GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Local storm report, Aug 13, 5:31 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
531 PM EDT FRI AUG 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0503 PM     TSTM WND DMG     15 WSW ST. AUGUSTINE    29.81N 81.54W
08/13/2004                   ST. JOHNS          FL   EMERGENCY MNGR

            TREE LIMBS DOWN IN RIVERDALE BLOCKING COUNTY ROAD 13
            NORTH

&&

PP
Local storm report, Aug 13, 6:30 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
630 PM EDT FRI AUG 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0628 PM     FUNNEL CLOUD     ST. AUGUSTINE           29.89N 81.31W
08/13/2004                   ST. JOHNS          FL   STORM CHASER

            FUNNEL CLOUD 3 MILES EAST OF I-95

&&

PP
Special weather statement, Aug 13, 6:52 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
652 PM EDT FRI AUG 13 2004

FLZ037-040-132330-
MARION FL-PUTNAM FL-
652 PM EDT FRI AUG 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION AND PUTNAM
COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 730 PM EDT...

AT 652 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 12 MILES SOUTHEAST OF MOSS BLUFF...OR
ABOUT 8 MILES EAST OF EMERALDA...MOVING NORTH AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MOSS BLUFF...JUNIPER
SPRINGS...SALT SPRINGS AND GEORGETOWN THROUGH 730 PM EDT. GUSTY WINDS
OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM SATURDAY
MORNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Aug 13, 7:05 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
705 PM EDT FRI AUG 13 2004

FLZ024-GAZ166-132330-
COASTAL CAMDEN GA-NASSAU FL-
705 PM EDT FRI AUG 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CAMDEN
COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 730 PM EDT...

AT 705 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF
DUNGENESS...MOVING NORTH AT 30 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST. MARYS...DUNGENESS...
KINGS BAY BASE...CUMBERLAND ISLAND...HARRIETTS BLUFF...HIGH POINT AND
DOVER BLUFF THROUGH 730 PM EDT. DANGEROUS CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Aug 13, 7:36 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
736 PM EDT FRI AUG 13 2004

FLZ037-038-140030-
FLAGLER FL-PUTNAM FL-
736 PM EDT FRI AUG 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER AND PUTNAM
COUNTIES FOR STRONG THUNDERSTORM WINDS AND EXCESSIVE LIGHTNING UNTIL
830 PM EDT...

AT 736 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
29 MILES SOUTHEAST OF BUNNELL TO 12 MILES SOUTHWEST OF CRESCENT
CITY...OR ALONG A LINE EXTENDING FROM 4 MILES EAST OF PORT ORANGE TO
8 MILES SOUTHEAST OF SALT SPRINGS...MOVING NORTHEAST AT 25 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND POMONA
PARK...LAKE COMO...CRESCENT CITY...SATSUMA...ANDALUSIA...BUNNELL AND
ESPANOLA THROUGH 830 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN
BE EXPECTED. UNPLUG COMPUTERS...TELEVISION SETS...AND OTHER HOME
APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED
BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 9:15 AM EDTSevere Thunderstorm WarningJAXNassau45 min
Aug 13, 10:32 AM EDTSevere Thunderstorm WarningJAXDuval43 min
Aug 13, 10:43 AM EDTSpecial Marine WarningJAX2 hr
Aug 13, 4:37 PM EDTSevere Thunderstorm WarningJAXPutnam, Saint Johns38 min
Aug 13, 4:54 PM EDTTornado WarningJAXSaint Johns51 min
Aug 13, 4:56 PM EDTSevere Thunderstorm WarningJAXClay49 min
Aug 13, 5:22 PM EDTSpecial Marine WarningJAX83 min
Aug 13, 5:30 PM EDTSevere Thunderstorm WarningJAXDuval45 min
Aug 13, 6:42 PM EDTSpecial Marine WarningJAX93 min
Aug 13, 8:43 AM EDTSevere Thunderstorm WarningJAXCharlton47 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.